Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have irregular period problem. Taking gynaset for missed period. How to overcome this problem?

Mar 2016
User rating for this question
Answered by

Practicing since : 2011
Answered : 4045 Questions
I have irregular period problem from the beginning but this time it has been more than 3 months. I havent get my periods and i have consulted a doctor, she gave me Gynaset & MAP forte for 3 days. It is been 7-8 days but still i didn't get my periods. I am scared whether it could be any big problem.. Pls suggest me what i can do and i need to change my food habits if it is required?

Posted Fri, 8 Mar 2013 in Menstruation and Miscarriage
Answered by Dr. S Patra 53 minutes later

Thanks for writing to us. I am trying to solve your problem.

You are suffering from irregular period and now you have missed period for more than 3 months. I can assume that you are not pregnant and exclude pregnancy.

There are several reasons behind this like PCOS or ovarian cyst (most common), stress/ anxiety/ emotional upset, hormonal imbalance, irregular eating habit, overweight or extreme weight loss, hypothyroidism, psychological factor etc.

The possibilities can be narrowed by complete physical examination and several tests such as ultrasound scan of lower abdomen, estimation of LH / FSH level, blood estrogen & progesterone levels, thyroid profile, blood sugar test, blood prolactin & testosterone level etc.

Complete treatment depends on pin point diagnosis. Therefore, I suggest you to consult with your gynecologist for proper guidance through investigations & suggestive measures including medication.

Gynaset & MAP forte both are progesterone medication and use to treat progesterone deficiency related with irregular cycle. In this context, you may need to take 21 days hormonal therapy with 1 week off protocol to regularize period and you can receive this treatment only after proper diagnosis.

In addition, certain foodstuff may help to commence your period naturally. These include carotene-based vegetables like pumpkin, peaches, carrot along with taking hot milk. Body heat generation by taking high amount of non-veg diet like red meat/ chicken is sometimes helpful.

In this time period, you should do the following things:

1) Try to avoid stress/ anxiety/ emotional upset by regular XXXXXXX breathing/ yoga.
2) Take healthy diet with more vegetables/ fruits & drink more water.
3) Keep bowel habit regular & maintain personal hygiene properly.
4) Control body weight by regular physical exercise by running/ jogging/ treadmill.
5) Take adequate bed rest with complete relaxation. These are very useful tips to maintain healthy life style.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health in future.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Have irregular period problem. Taking gynaset for missed period. How to overcome this problem? 58 minutes later
Thanks doctor. I will do a health check up consulting a gynecologist.
Answered by Dr. S Patra 15 minutes later

You are most welcome in XXXXXXX platform. Please proceed to health check up after consultation with gynecologist.

If you do not have any clarifications, you can close the discussion and rate the answer.

Take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor